MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TOXO IGM REAGENT; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

BECKMAN COULTER ACCESS TOXO IGM REAGENT; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Model Number 34470
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics such as age, date of birth, weight, race and ethnicity were not supplied.(b)(6).A beckman coulter (bec) field service engineer (fse) was not dispatched to the customer's laboratory to assess instrument performance as the customer was not questioning the performance in conjunction with this event.System parameters, including quality controls (qc) and calibrations were performing with instrument specifications at the time of the event.The access toxo igm reagent was not returned to bec for further investigation.No further information is available regarding the performance of the reagent.There were no reports of error messages, system flags or issues with other patients/assays in conjunction with this event.In conclusion, the cause of the reproducible, reactive access toxo igm results could not be determined with the information supplied.
 
Event or Problem Description
The customer reported obtaining a reproducible reactive toxoplasmosis gondii igm (access toxo igm) result for one pregnant female (1) patient on the laboratory's access 2 immunoassay system (serial number (b)(4)).The customer reanalyzed the patient's sample on the same access 2 immunoassay system two (2) additional times using new samples each time and obtained reactive results.The patient's toxoplasmosis gondii igg (access toxo igg) results were all non-reactive.Therefore, the access toxo igm results were in question by the physician.The initial, reactive access toxo igm result was reported outside the laboratory.The patient was then administered an antibiotic due to the reactive access toxo igm result obtained.The exact antibiotic was not named by customer.Quality control (qc) and calibrations were performing within assay and instrument specifications at the time of the event.No errors were posted to the instrument's event log in conjunction with this event.The customer did not provide sample collection and processing information such as tube type, centrifugation time and centrifugation speed.

Brand Name
ACCESS TOXO IGM REAGENT
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key7922857
Report Number2122870-2018-01019
Device Sequence Number1437845
Product Code LGD
UDI-Device Identifier15099590624804
UDI-Public(01)15099590624804(17)190222(11)180222(10)891223
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K003259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2019
Device Model Number34470
Device Catalogue Number34770
Device Lot Number891223
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;